MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT, CLOSED TIP LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA NSC LP SHUNT KIT, CLOSED TIP LUMBAR CATHETER; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Catalog Number 44420
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned valve was patent.The valve met the requirements for reflux, siphon, pressure-flow, pre-implantation, and leak testing.There was proteinaceous debris noted in the interior and exterior of the device.The instructions for use (ifu) that accompany the device caution that ¿shunt obstruction may occur in any of the components of the shunt system.The system may become occluded internally due to tissue fragments, blood clots, tumor cell aggregates, bacterial colonization, or other debris.¿ approximately 65 cm of the peritoneal catheter was returned.The catheter was returned in three separate pieces, measuring 8 cm, 42 cm, and 15 cm, respectively.The returned pieces of the catheter were patent.However, it did not meet the requirements for leak testing due to a tear observed approximately 8 cm and 50 cm from the distal end.It is unknown how or when this damage occurred.The instructions for use that accompany the device cautions that low tear strength is a characteristic of most unreinforced silicone elastomer materials, and that care must be taken with the handling and placement of the silicone elastomer catheter tubing to avoid cuts, nicks, or tears.Approximately 52 cm of the lumbar catheter was returned.The returned catheter was patent and met the requirements for leak testing.There was proteinaceous debris observed on the exterior of the catheter.A review of the manufacturing records showed no anomalies.All catheters are 100% inspected at the time of the manufacture.All valves are 100% tested at the time of manufacture.
 
Event or Problem Description
It was reported to medtronic neurosurgery that the device¿s reservoir flexibility was poor intra-operatively.According to the report, the device was not used and there was no injury to the patient.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA NSC LP SHUNT KIT, CLOSED TIP LUMBAR CATHETER
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key6415645
Report Number2021898-2017-00119
Device Sequence Number10947059
Product Code JXG
UDI-Device Identifier00643169010796
UDI-Public00643169010796
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K123524
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number44420
Device Lot NumberE10309
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2017
Initial Date Received by Manufacturer 02/15/2017
Supplement Date Received by Manufacturer02/15/2017
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight55